Alert archive / Arizona / Flash Flood Warnings in 1996
Flash Flood Warning 38, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 16, 1996, 3:35 PM MST for Mohave County, Arizona. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 1996, 3:35 PM MST (22:35 UTC)
- Expired
- Aug 16, 1996, 4:30 PM MST
- In force
- 55 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Mohave County, AZ
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 2352 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 162239 FFWLAS AZC015-162330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 335 PM PDT (335 PM MST) FRI AUG 16 1996 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 430 PM PDT (430 PM MST) FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN NORTHWEST ARIZONA ...CENTRAL AND NORTHERN MOHAVE COUNTY SEVERAL SEVERE THUNDERSTORMS CONTINUED ACROSS WESTERN MOHAVE COUNTY IN ARIZONA. THE STORMS WERE MOST CONCENTRATED FROM NEAR TEMPLE BAR SOUTHEAST TO NEAR CHLORIDE AND THEN EASTWARD TO NEAR PEACH SPRINGS AND BACK NORTHWARD TO NEAR MEADVIEW. ANOTHER CLUSTER OF SEVERE THUNDERSTORMS WERE OVER THE VIRGIN MOUNTAINS IN EXTREME NORTHWEST MOHAVE COUNTY. THIS STORMS WERE SHOWING LITTLE MOVEMENT. THUS...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING FOR WEST-CENTRAL AND NORTHERN MOHAVE COUNTY UNTIL 430 PM PDT (430 PM MST). THIS WARNING DOES NOT INCLUDE THE CITY OF KINGMAN. THESE STORMS WILL CONTINUE TO PRODUCE VERY HEAVY RAIN...HAIL...STRONG WINDS AND DANGEROUS LIGHTNING. THE HEAVY RAINS ARE LIKELY CAUSING FLASH FLOODING OF AREA WASHES AND LOW LYING SPOTS ON THE ROADS. MOST OF THIS ACTIVITY WAS OVER SPARSELY POPULATED AREAS BUT SOME ROADWAYS ARE LIKELY AFFECTED. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. SKRBAC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 3:09 PM MST, 26 minutes earlier.
Area forecast discussion, Aug 16, 3:09 PM MST, 26 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 300 PM PDT FRI AUG 16 1996 BUSY DEALING WITH SCT STG TO LCLLY SVR TRWS ACRS SRN NEVADA/NW ARIZONA THIS AFTERNOON. SEVERAL REPORTS OF HAIL RANGING FROM PEA SIZED TO GOLFBALL SIZED HAVE BEEN RECEIVED WITH THE STORMS ACRS CLARK COUNTY NEVADA. MUCH QUIETER WX ON THE WAY TWD THE END OF THE WEEKEND. 12Z PROGS IN GOOD AGREEMENT ON BRINGING UPR TROF INTO THE WRN US SAT AND SUN. MID LVL MSTR STILL SUFFICIENT ON SAT FOR ISOLD TO WDLY SCT ACTIVITY. MOST AREAS SHOULD BE DRY SUN AS SW ALF AND AT THE SFC STRENGTHENS. ONLY EXCEPTION WL BE ERN NEVADA ZN 8...WHERE NGM SHOWED SOME MSTR AND INSTABILITY LAGGING BEHIND. PER COOR WITH RNO...EXTND PD LOOKS DRY ACRS NEVADA ZN 9. MID LVL MSTR LOOKS AS THOUGH IT COULD HANG BACK INTO NEVADA ZN 8...SO KEPT A CHC OF TRWS THERE THRU THE PD. LAS 31-0. MATUSIEWICZ
In the hours before
Special weather statement, Aug 16, 11:57 AM MST, 3 hours 38 minutes before
NVZ008-009-162155- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1156 AM PDT FRI AUG 16 1996 ...STRONG THUNDERSTORMS HAD DEVELOPED ACROSS SOUTHERN NEVADA... AT 1150 AM...LAS VEGAS DOPPLER WEATHER RADAR AND LIGHTNING DETECTION CHARTS SHOWED WIDELY SCATTERED THUNDERSTORMS ACROSS THE HIGHER ELEVATIONS OF CLARK...SOUTHERN NYE...AND SOUTHERN LINCOLN COUNTIES IN SOUTHERN NEVADA. THE STRONGEST STORMS WERE LOCATED 40 MILES NORTHEAST OF BEATTY...10 MILES SOUTHEAST OF JEAN...AND LESS THAN 5 MILES NORTH OF MT. CHARLESTON. VERY LITTLE MOVEMENT WAS INDICATED WITH THESE THUNDERSTORMS. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNLPOURS OF RAIN. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL RADIO AND TEVEVISION STATIONS FOR FURTHER WEATHER INFORMATION. MATUSIEWICZ
Local storm report, Aug 16, 12:54 PM MST, 2 hours 41 minutes before
30 NW LAS VEGAS MC CARRAN NV 1.75 INCH HAIL 08/16/96 CLARK
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 2:33 PM MST | Flash Flood Warning | VEF | Mohave | 57 min |
| Aug 16, 2:33 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 57 min |
| Aug 16, 3:35 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 55 min |
Nearby
Flash Flood Warnings in Arizona, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.